Delaware, 2007

Strong Wind in Delaware, March 5 to 6, 2007

March 5 to 6, 2007 · NWS PHI · 4 events in 4 counties and zones

Strong west to northwest winds occurred across Delaware from the afternoon of the 5th into the morning of the 6th. The strongest winds occurred in two surges: when the front first moved through during the afternoon of the 5th and then overnight when the cold air advection was at its peak.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong west to northwest winds occurred across Delaware from the afternoon of the 5th into the morning of the 6th. The strongest winds occurred in two surges: when the front first moved through during the afternoon of the 5th and then overnight when the cold air advection was at its peak. The air mass was very unseasonably cold for early March. Peak wind gusts averaged around 45 mph. Peak wind gusts included 49 mph at the New Castle County Airport, 48 mph in Bear (New Castle County Airport), 45 mph in Dover (Kent County) and 44 mph in Delaware City (New Castle County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 5, 11:50 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 5, 11:50 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1150 AM EST MON MAR 5 2007

.UPDATE /REST OF TODAY/...
THE UPDATED PUBLIC AND MARINE PRODUCTS ARE OUT. REISSUED THE SPS AS
WELL. WITH THE ARCTIC FRONT MOVING THROUGH THIS AFTERNOON AND SEEING
WHAT THE UPSTEAM SHOW SHOWERS LOOKED LIKE, I BUMPED UP POPS ACROSS
THE NORTHERN ZONES AND ALSO EXTENDED THE THREAT OF FLURRIES DOWN
INTO CENTRAL AND SOUTHERN PORTIONS OF NEW JERSEY. FORECAST SOUNDINGS
CONTINUED TO SHOW EXCELLENT MIXING THIS AFTERNOON IN AN ADIABATIC
ENVIRONMENT. WELL HOLD OFF ON ANY WIND ADVISORIES WITH THE HIGHER
FREQUENT GUSTS EXPECTED TO BE NO MORE THAN 45 MPH. WHILE THIS STILL
COULD MAKE FOR SOME HAZARDOUS CONDITIONS, THE ADVISORY GUST TRIGGER
IS IN EXCESS OF 45 MPH.

GALE WARNINGS REMAIN IN PLACE ON AREA WATERS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST TUESDAY FOR ANZ430-431-450>455.

&&

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
ARCTIC FRONT WILL CROSS THE AREA TODAY REACHING THE COAST BY MID TO
LATE AFTERNOON. WINDS WILL PICKUP BEHIND THE FRONT AS THE COLD AIR
RUSHES IN. WILL ALSO SEE FLURRIES NORTH AND WEST OF PHILADELPHIA
METRO AREA. HAVE STAY WITH COOL MET GUIDANCE FOR MAX TEMPS TODAY
AND MINS TONIGHT. COLDEST AIR CROSSES THE AREA BY TUESDAY
MORNING. WIND CHILLS WILL DROP INTO SINGLE DIGITS AND COLDER. WEAK
WARM ADVECTION ALFT BEGINS TUESDAY IN ADVANCE OF THE NEXT CLIPPER
DROPPING DOWN. MET/MAV COMPROMISE FOR TEMPS TUES AND TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ENSEMBLES AND VARIOUS MODELS ARE SHOWING THE EXPECTED AMOUNT OF
AGREEMENT ON THE UPCOMING SYSTEM, BUT THE EARLIER ECMWF SOLUTION OF
DAMPING IT OUT ALMOST COMPLETELY IS FALLING OUT OF FAVOR. ITS MOST
RECENT RUN NOW SHOWS A SYSTEM SIMILAR TO THE ONE DEPICTED BY THE WRF
AT 12Z WED. WE TRIED TO STAY CONSERVATIVE HERE. WE HAVE MAINTAINED
THE CHANCE OF SNOW ON WEDNESDAY, AND RAISED THE POPS A BIT IN THE
SOUTH. IF IT SNOWS, THE COLD AIR MAY MAKE FOR SOME ROBUST RATIOS IN
THE NORTHERN AND CENTRAL ZONES, BUT THAT OF COURSE ALSO WOULD MAKE
FOR A FLUFFY AND MORE MANAGEABLE KIND OF SNOW. THE LIQUID EQUIVALENT
PROGS SEEM TO RANGE FROM UP TO .25 INCHES IN THE WEAKER MODELS TO UP
TO .50 INCHES IN THE STRONGER ONES. ALL OF THIS ALMOST UNDOUBTEDLY
WILL CHANGE IN SUBSEQUENT MODEL RUNS, BUT IN THIS SNOW STARVED
ASTRONOMICAL WINTER, EXCITEMENT NO DOUBT ABOUNDS.

AFTER THIS SYSTEM, THE FLOW BECOMES MORE ZONAL AND CONDITIONS
MODERATE. A FRONTAL SYSTEM IS PROGGED TO APPROACH THE AREA ON
SATURDAY. FOR NOW, WE ARE FORECASTING THAT AS A RAIN EVENT.

&&

.AVIATION /08Z-06Z/...
CONDITIONS WILL BE VFR TODAY, BUT VERY BRIEFLY DROP TO MVFR POSSIBLY
ONCE THE WINDS PICK UP AND USHER IN LOW LVL MOISTURE BY THE
AFTERNOON. (ADDS METAR DATA) GRAPHIC SHOWS WIDESPREAD VFR WITH THE
EXCEPTION BEING WESTERN PA AND EASTER OHIO WITH IFR IN SW NEW YORK
STATE. THIS BROUGHT ON BY BACK WINDS TO THE SW AND SOME WARM AIR
ADVECTING INTO THE REGION AHEAD OF THE APPROACHING LOW PRESSURE THAT
WILL BRING THE ARCTIC FRONT THIS AFTERNOON.

PRIMARY AVIATION ELEMENT WILL BE THE WINDS. PREVAILING WINDS HOWEVER
WILL FAVOR THE NW-SE RUNWAYS WHICH ARE FAVORABLE FOR MOST OF THE TAF
SITES. AN ARCTIC FRONT WILL SWEEP THROUGH THE REGION THIS AFTERNOON
FOLLOWED BY VERY COLD AIR AND STRONGER WINDS. SOME SNOW SQUALLS ARE
LIKELY ACROSS THE HIGHER ELEVATIONS.

&&

.MARINE...
WEST TO NORTHWEST FLOW CONTINUES ALONG THE EASTERN U.S. AS A RESULT
COLD AIR ADVECTION SUPPORTING GUSTY OFFSHORE WINDS. SEAS AROUND 5 FT
FARTHER OUT AND AROUND 2 NEARSHORE. HIGH PRESSURE RIDGE WILL BUILD
INTO THE MID ATLANTIC AND NOT ANY FARTHER NORTH.  AN ARCTIC FRONT
WILL SWEEP DOWN FROM THE GREAT LAKES MONDAY MORNING FOLLOWED BY A
STINGING ARCTIC AIRMASS ACROSS THE COASTAL WATERS. COLDEST
TEMPERATURES WILL ARRIVE MONDAY NIGHT INTO TUESDAY ACCOMPANIED BY
GALE FORCE GUSTS. THE GALE FORCE WINDS AND BUILDING OFFSHORE SEAS,
AND LOWER DELAWARE BAY, WILL CREATE FREEZING SPRAY.

COLD ARCTIC HIGH WILL SETTLE OVER THE WATERS TUESDAY NIGHT WITH
DIMINISHING WINDS AND DECREASING SEAS. THE HIGH WILL MOVE OFF THE
COAST LATE TUESDAY NIGHT AS LOW PRESSURE IS SLOWLY INTENSIFYING
ACROSS THE LOWER GREAT LAKES. THE LOW WILL BECOME A CLOSED
CIRCULATION BY THE TIME IT REACHES THE WEST VIRGINIA PANHANDLE
WEDNESDAY AFTERNOON. SFC WINDS NORTH OF THE CENTER WILL BE NORTHEAST
AND LIGHT, WHILE A SW GRADIENT OF 20 KT WILL COVER THE LOWER WATERS.
THE LOW WILL MOVES OFFSHORE SOUTH OF THE WATERS WITH HIGH PRESSURE
BUILDING TO THE COAST BY THURSDAY MORNING.

&&

.FIRE WEATHER...
THE ONLY AREA WHERE THE 10-HOUR FUELS MEET THE CRITERIA(10%) AND
WILL CONTINUE TO DRY OUT TODAY AND THE FIRE DANGER IS HIGHEST IS
EXTREME SRN DEL AND OUR TWO SOUTHERN ERN MARYLAND SHORE COUNTIES.
AFTER RUNNING THE FIRST GUESS RED FLAG GRIDS, IT CONFIRMED THE
CRITERIA HAS BEEN MET THERE FOR TODAY. HOWEVER, AFTER DISCUSSING
THIS WITH AKQ, THEY RAISE A GOOD POINT ABOUT THE TEMPERATURES BEING
TOO COLD PERHAPS. I AGREE SINCE AFTER CONFERRING WITH THEM, I RECALL
A FIRE WEATHER PERSON ALSO BRINGING THAT TO MY ATTENTION. SO ILL GO
AHEAD AND ISSUE AN SPS. THE MAV IS THE ONLY GUIDANCE THAT BRINGS THE
TEMP NEAR 50 FOR EXTREME SOUTHERN ZONES, BUT HAVE SHAVED TEMPS OFF A
FEW DEGREES FROM THAT AND SETTLED ON METS. WITH COLDER TEMPERATURES
FOR TUESDAY THINK WE CAN RULE ALL AREAS OUT OF FIRE THREAT EVEN
THOUGH THE GFE GRIDS REACH 115% FOR THREE STATES.

&&

.TIDES...
PRESENT TIDAL DEPARTURES ONLY A FEW TENTHS OF A FOOT ON THE NEGATIVE
SIDE. LATEST EXTROP SURGE SHOWS A TWO FOOT DEPARTURE AFTER 36 HOURS
SO WILL MONITOR FOR ANY FORTHCOMING STATEMENTS.

&&

SHORT TERM...ZEV
LONG TERM...DELISI
AVIATION...EBERWINE
MARINE...EBERWINE
FIRE WEATHER/TIDES...EBERWINE
Hazardous weather outlook, Mar 5, 4:11 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EST MON MAR 5 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-060915-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
411 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF A LIGHT ACCUMULATION OF SNOW ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-060915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DELAWARE BAY AND COASTAL
WATERS OF DELAWARE AND NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFCT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WN

In the hours before

Special weather statement, Mar 5, 11:32 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EST MON MAR 5 2007

NJZ001-007-008-PAZ054-055-060>062-060100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
1132 AM EST MON MAR 5 2007

...ANOTHER ARCTIC BLAST ON TAP FOR THE REGION THIS AFTERNOON
INTO TUESDAY MORNING...

AN ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA THIS
AFTERNOON WITH SCATTERED SNOW SHOWERS. LOCALIZED ACCUMULATIONS ARE
POSSIBLE. IF YOU PLAN TO BE ON THE ROAD...BE WARY FOR CHANGING
CONDITIONS AND KEEP PLENTY OF DISTANCE BETWEEN YOURSELF AND THE
VEHICLES AROUND YOU. BEHIND THIS FRONT, ANOTHER UNSEASONABLY COLD
AIR MASS WILL INVADE THE REGION ON GUSTY WEST TO NORTHWEST WINDS.

WIND SPEEDS INTO TONIGHT WILL BE IN THE 15 TO 25 MPH RANGE. GUSTS
UP TO 45 MPH WILL BE POSSIBLE, ESPECIALLY THIS AFTERNOON AND
DURING THE EVENING HOURS. PLEASE MAKE SURE TO SECURE LOOSE OUTDOOR
ITEMS AND DRIVE CAUTIOUSLY OVER BRIDGES AND OVERPASSES.

LOW TEMPERATURES TOMORROW MORNING WILL BE IN THE SINGLE DIGITS TO
AROUND 10 ABOVE ZERO. COUPLED WITH THE STRONG WINDS, THIS SHOULD
PRODUCE WIND CHILL FACTORS REACHING AROUND 15 DEGREES BELOW ZERO
LATER TONIGHT AND INTO THE EARLY PORTION OF TOMORROW MORNING.

IF YOU WILL BE OUTDOORS DURING THIS TIME USE COMMON SENSE AND DRESS
WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF
POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE
AND HYPOTHERMIA. IF YOU ARE TRAVELING, MAKE SURE YOU HAVE EXTRA
GLOVES, WATER, SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE
EVENT YOUR GET STUCK. MAKE SURE THAT YOUR PETS ARE ALSO PROTECTED
FROM THE EXTREME COLD.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

DEZ001-MDZ008-NJZ009-010-012-015>019-PAZ067>071-060100-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1132 AM EST MON MAR 5 2007

...ANOTHER ARCTIC BLAST ON TAP FOR THE REGION THIS AFTERNOON
INTO TUESDAY MORNING...

AN ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA THIS
AFTERNOON WITH SCATTERED FLURRIES AND SNOW SHOWERS. LITTLE IF ANY
ACCUMULATION IS EXPECTED. BEHIND THIS FRONT, ANOTHER UNSEASONABLY
COLD AIR MASS WILL INVADE THE REGION ON GUSTY WEST TO NORTHWEST
WINDS.

WIND SPEEDS INTO TONIGHT WILL BE IN THE 15 TO 25 MPH RANGE. GUSTS
UP TO 45 MPH WILL BE POSSIBLE, ESPECIALLY THIS AFTERNOON AND
DURING THE EVENING HOURS. PLEASE MAKE SURE TO SECURE LOOSE OUTDOOR
ITEMS AND DRIVE CAUTIOUSLY OVER BRIDGES AND OVERPASSES.

LOW TEMPERATURES TOMORROW MORNING WILL BE IN THE TEENS. COUPLED
WITH THE STRONG WINDS, THIS SHOULD PRODUCE WIND CHILL FACTORS
REACHING AS LOW AS 10 TO 15 DEGREES BELOW ZERO LATER TONIGHT AND
INTO THE EARLY PORTION OF TOMORROW MORNING.

IF YOU WILL BE OUTDOORS DURING THIS TIME USE COMMON SENSE AND DRESS
WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF
POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE
AND HYPOTHERMIA. IF YOU ARE TRAVELING, MAKE SURE YOU HAVE EXTRA
GLOVES, WATER, SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE
EVENT YOUR GET STUCK. MAKE SURE THAT YOUR PETS ARE ALSO PROTECTED
FROM THE EXTREME COLD.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

NJZ013-014-020>027-060100-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
1132 AM EST MON MAR 5 2007

...ANOTHER ARCTIC BLAST ON TAP FOR THE REGION THIS AFTERNOON
INTO TUESDAY MORNING...

AN ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE THIS
AFTERNOON. BEHIND THIS FRONT, ANOTHER UNSEASONABLY COLD AIR MASS
WILL INVADE THE REGION ON GUSTY WEST TO NORTHWEST WINDS.

WIND SPEEDS INTO TONIGHT WILL BE IN THE 15 TO 25 MPH RANGE. GUSTS
UP TO 45 MPH WILL BE POSSIBLE, ESPECIALLY THIS AFTERNOON AND
DURING THE EVENING HOURS. PLEASE MAKE SURE TO SECURE LOOSE OUTDOOR
ITEMS AND DRIVE CAUTIOUSLY OVER BRIDGES AND OVERPASSES.

LOW TEMPERATURES TOMORROW MORNING WILL BE MAINLY IN THE TEENS.
COUPLED WITH THE STRONG WINDS THIS SHOULD PRODUCE WIND CHILL
FACTORS REACHING AROUND ZERO LATER TONIGHT AND INTO THE EARLY
PORTION OF TOMORROW MORNING.

IF YOU WILL BE OUTDOORS DURING THIS TIME USE COMMON SENSE AND DRESS
WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF
POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE
AND HYPOTHERMIA. IF YOU ARE TRAVELING, MAKE SURE YOU HAVE EXTRA
GLOVES, WATER, SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE
EVENT YOUR GET STUCK. MAKE SURE THAT YOUR PETS ARE ALSO PROTECTED
FROM THE EXTREME COLD.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

DEZ002>004-MDZ012-015-019-020-060100-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
1132 AM EST MON MAR 5 2007

...ANOTHER ARCTIC BLAST ON TAP FOR THE REGION THIS AFTERNOON INTO
TUESDAY MORNING...
...VERY DRY AND WINDY CONDITIONS MAY ENHANCE THE POTENTIAL FOR FIRES
TO SPREAD IF ANY DEVELOP TODAY...

AN ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE THIS
AFTERNOON. BEHIND THIS FRONT, ANOTHER UNSEASONABLY COLD AIR MASS
WILL INVADE THE REGION ON GUSTY WEST TO NORTHWEST WINDS.

WIND SPEEDS INTO TONIGHT WILL BE IN THE 15 TO 25 MPH RANGE. GUSTS
UP TO 45 MPH WILL BE POSSIBLE, ESPECIALLY THIS AFTERNOON AND
DURING THE EVENING HOURS. PLEASE MAKE SURE TO SECURE LOOSE OUTDOOR
ITEMS AND DRIVE CAUTIOUSLY OVER BRIDGES AND OVERPASSES.

IN ADDITION TO THE GUSTY WINDS THIS AFTERNOON...SURFACE
CONDITIONS ARE DRY AND WILL CONTINUE TO DRY OUT AND SUPPORT THE
SPREAD OF WILDFIRE. CONSIDER POSTPONING ANY OPEN BURNING AND MAKE
SURE TO FOLLOW ANY BURNING BANS THAT MIGHT BE IN EFFECT IN YOUR
AREA.

LOW TEMPERATURES TOMORROW MORNING WILL BE MAINLY IN THE TEENS.
COUPLED WITH THE STRONG WINDS THIS SHOULD PRODUCE WIND CHILL
FACTORS REACHING AROUND ZERO LATER TONIGHT AND INTO THE EARLY
PORTION OF TOMORROW MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

KRUZDLO
Special weather statement, Mar 5, 1:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
152 PM EST MON MAR 5 2007

NJZ001-007-008-PAZ054-055-061-062-052300-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
152 PM EST MON MAR 5 2007

...SNOW SHOWERS AND SNOW SQUALLS TO CONTINUE...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO FOLLOW
SCATTERED TO NUMEROUS SNOW SHOWERS ACROSS THE REGION WITH A FEW
ISOLATED BUT HEAVIER SNOW SQUALLS. THIS WILL CONTINUE THROUGH THE
AFTERNOON. THE SQUALLS WILL CAUSE EXTREMELY REDUCED VISIBILITIES,
POSSIBLY NEAR WHITE OUT CONDITIONS FOR FIVE TO FIFTEEN MINUTES.
THEY CAN PUT DOWN A QUICK HALF INCH TO INCH OF SNOW. TEMPERATURES
ARE AT OR AROUND THE FREEZING MARK IN MOST PLACES AND THE SNOW
WILL HAVE LITTLE DIFFICULTY IN ACCUMULATING IN SQUALLS EVEN ON THE
MAIN INTERSTATES. PLEASE BE WARY FOR CHANGING ROAD CONDITIONS AND
LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND
YOU. DO NOT TAILGATE OR DRIVE FASTER THAN ROAD CONDITIONS PERMIT.

NJZ009-010-PAZ060-069-052300-
HUNTERDON-SOMERSET-BERKS-BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...READING...
DOYLESTOWN
152 PM EST MON MAR 5 2007

...SCATTERED SNOW SHOWERS TO CONTINUE...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO FOLLOW
SCATTERED SNOW SHOWERS ACROSS THE REGION WITH ONE OR TWO ISOLATED
SNOW SQUALLS. THESE WILL MAINLY AFFECT THE UPPER OR NORTHERN PARTS
OF THE COUNTY. THE SNOW SHOWERS AND SQUALLS WILL CAUSE REDUCED
VISIBILITIES AND CAN PUT DOWN A QUICK HALF INCH OF SNOW IN A FEW
PLACES. PLEASE BE WARY FOR CHANGING ROAD CONDITIONS AND LEAVE
PLENTY OF DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU.
DO NOT TAILGATE OR DRIVE FASTER THAN ROAD CONDITIONS PERMIT. MORE
WIDESPREAD SNOW SHOWERS AND SQUALLS ARE OCCURRING FARTHER TO THE
NORTH.

GIGI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
March 5, 2:00 PM EST to March 6, 9:00 AM EST
Where
Delaware Beaches forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
March 5, 2:00 PM EST to March 6, 9:00 AM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
March 5, 2:00 PM EST to March 6, 9:00 AM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
March 5, 2:00 PM EST to March 6, 9:00 AM EST
Where
New Castle forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20859, 20860, 20861, 20862.